Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 100, NWS Midland/Odessa, TX

April 26, 2025Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2025, 2:40 AM MDT for Lea County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2025, 2:40 AM MDT (08:40 UTC)
Expired
Apr 26, 2025, 3:24 AM MDT
In force
44 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:08 AM MDT, 32 minutes earlier. Its key messages:

  • Updated at 304 AM CDT Sat Apr 26 2025
  • Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out.
  • An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours.
  • A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures.
Area forecast discussion, Apr 26, 2:08 AM MDT, 32 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
308 AM CDT Sat Apr 26 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 304 AM CDT Sat Apr 26 2025

- Another round of strong to severe storms is expected to develop
  this afternoon/evening over our northern counties. Once again,
  large hail and damaging winds will be the main threats, although
  a tornado or two cannot be ruled out.

- An active weather pattern continues over the next several days,
  along with the potential for strong to severe storms during the
  afternoon/evening hours.

- A couple of cold fronts next week bring increased rain chances
  and slightly cooler temperatures.

&&

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 304 AM CDT Sat Apr 26 2025

An upper-level trough continues to hover over the western CONUS,
keeping the door open for more disturbances to roll through our
region this weekend. Saturday, another shortwave whips across the
area while a stationary boundary lies in the Texas Panhandle and the
dryline sets in a manner that nearly follows along the Pecos River.
By Saturday afternoon, some isolated storms are expected to trigger
along the dryline, but most of the shower/storm activity looks to
revolve around the position of the stationary boundary. Based on
short-range models, a line of storms is progged to develop along the
stationary front and move from north to south during the
afternoon/early evening. A couple of these storms will have the
potential to be on the strong to severe side, with the main threats
being large hail and damaging winds, although a tornado or two
cannot be ruled out. PoPs tomorrow range from 20%-60%, with the best
chances over our northern counties. In terms of temperatures, highs
will range from the upper 70s to mid 80s north of the Pecos, while
areas south of the Pecos reach mainly into the upper 80s to upper
90s. Lows Saturday night fall into the upper 50s to mid 60s.

Sunday, lee troughing develops a surface low that tracks from
Colorado toward the Midwest. This tightens our pressure gradient,
leading to breezy southwesterly and southerly winds. The strongest
winds will be over the mountains and adjacent plains in New Mexico.
Diurnal heating may help kick up a few showers/storms along the
dryline near the Big Bend Sunday afternoon, though PoPs will be
relatively low (10%-30%). Provided ample moisture and instability, a
few storms could once again become strong to severe, with large hail
and damaging winds as the main threats. Highs Sunday top off in the
upper 80s to upper 90s.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 304 AM CDT Sat Apr 26 2025

The long term period sees a continuation of an active weather
pattern. An upper-level trough lingers out west and shortwave
disturbances continue to pass within a generally southwesterly flow
aloft. The dryline also hangs around the area, serving as a focal
point for shower/storm development over the eastern Permian Basin
and Lower Trans Pecos Monday afternoon as highs warm into the 80s
and 90s.

By Tuesday, the upper-level trough finally gets moving and digs into
the Desert Southwest. A Pacific front shaves a few degrees off of
Tuesday's highs compared to Monday and brings the return of better
rain chances across the area. Another front swings in Thursday
afternoon, dropping highs mostly into the 70s and 80s on Friday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1212 AM CDT Sat Apr 26 2025

MVFR conditions are expected at several sites tonight associated
with storm activity over southeastern New Mexico and moisture
flowing within an upper-level trough. VFR conditions look to
return by mid-to-late morning Saturday. Winds will be breezy,
mainly out of the southeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               80  63  91  66 /  40  20  10  20
Carlsbad                 86  59  93  60 /  10   0  10   0
Dryden                   90  66  91  66 /  10   0  10  30
Fort Stockton            91  66  96  68 /  20   0  20  20
Guadalupe Pass           81  61  86  59 /   0   0   0   0
Hobbs                    79  60  91  59 /  30  10  10  10
Marfa                    87  55  89  59 /   0   0  10  20
Midland Intl Airport     82  64  91  66 /  30  10  10  20
Odessa                   82  65  91  66 /  30  10  10  20
Wink                     89  65  96  65 /  10   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....95
AVIATION...95

In the hours before

Special weather statement, Apr 25, 9:26 PM MDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
926 PM MDT Fri Apr 25 2025

NMZ028-260415-
Eddy County Plains NM-
926 PM MDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES AND NORTHEASTERN CULBERSON COUNTIES THROUGH
1015 PM MDT...

At 926 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Malaga, or 24 miles southeast of Carlsbad, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Eddy,
southwestern Lea, northwestern Reeves and northeastern Culberson
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico...and southwestern Texas.

&&

LAT...LON 3210 10418 3237 10387 3219 10372 3209 10372
      3200 10402 3200 10410
TIME...MOT...LOC 0326Z 230DEG 16KT 3208 10405

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

21

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:12 PM MDTSpecial Weather StatementMAFLoving, Winkler48 min
Apr 25, 6:29 PM MDTSevere Thunderstorm WarningMAFPecos61 min
Apr 25, 6:46 PM MDTSevere Thunderstorm WarningMAFReeves, Ward44 min
Apr 25, 7:00 PM MDTFlash Flood WarningMAFPecos3 hr
Apr 25, 9:17 PM MDTSevere Thunderstorm WarningMAFCulberson58 min
Apr 25, 9:50 PM MDTFlash Flood WarningMAFCulberson3 hr
Apr 25, 10:03 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFCulberson57 min
Apr 25, 10:58 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFCulberson62 min
Apr 25, 11:58 PM MDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves62 min
Apr 26, 3:34 AM MDTSevere Thunderstorm WarningMAFGaines29 min
Apr 26, 1:05 PM MDTHigh Wind WarningMAFCulberson32 hr
Apr 26, 1:15 PM MDTRed Flag WarningMAFBrewster, Culberson, Jeff Davis, Loving, Presidio, Reeves32 hr
Apr 26, 3:41 PM MDTSpecial Weather StatementMAFLoving49 min
Apr 26, 3:47 PM MDTSpecial Weather StatementMAFReeves43 min
Apr 26, 3:49 PM MDTSevere Thunderstorm WarningMAFPecos, Reeves56 min
Apr 26, 3:55 PM MDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves65 min
Apr 26, 4:31 PM MDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward59 min
Apr 26, 4:43 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Reeves62 min
Apr 26, 5:03 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFLoving, Ward, Winkler57 min
Apr 26, 5:12 PM MDTSevere Thunderstorm WarningMAFLoving, Ward, Winkler63 min
Apr 26, 5:40 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFPecos65 min
Apr 26, 5:53 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFLoving, Winkler37 min
Apr 25, 6:23 PM MDTSevere Thunderstorm Warning Destructive damage threatMAFLea67 min
Apr 25, 7:37 PM MDTSpecial Weather StatementMAFEddy38 min
Apr 25, 8:06 PM MDTSevere Thunderstorm WarningMAFEddy54 min
Apr 25, 9:26 PM MDTSpecial Weather StatementMAFEddy49 min
Apr 26, 1:18 AM MDTSevere Thunderstorm WarningMAFEddy, Lea57 min
Apr 26, 3:20 AM MDTSpecial Weather StatementMAFLea40 min
Apr 26, 1:05 PM MDTWind AdvisoryMAFEddy32 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.